Journal of Symplectic Geometry

Volume 14 (2016)

Number 1

Universal orderability of Legendrian isotopy classes

Pages: 149 – 170



Vladimir Chernov (Department of Mathematics, Dartmouth College, Hanover, New Hampshire, U.S.A.)

Stefan Nemirovski (Steklov Mathematical Institute, Moscow, Russia; and Mathematisches Institut, Ruhr-Universität, Bochum, Germany)


It is shown that non-negative Legendrian isotopy defines a partial order on the universal cover of the Legendrian isotopy class of the fibre of the spherical cotangent bundle of any manifold. This result is applied to Lorentz geometry in the spirit of the authors’ earlier work on the Legendrian Low conjecture.

Published 24 June 2016